I have been on Topamax for 8 weeks - no real change in symptoms with my vertigo - then my doc gave me a round of Prednisone and the vertigo was tolerable. I was able to go back to work. But of course as soon as the round of prednisone was done the vertigo came back. Anyone else had similar experience?
My daughter is on Day 2 of a 6-day steroid pack. We are weaning her off the Topamax she started in January due to side effects - she’s currently on 30mg until after the steroids are finished because we wanted to keep all things equal while she was taking the steroids. I’ve read before that someone had their symptoms decrease while on the steroids but they returned when the steroids were done. My daughter hasn’t noticed any difference with her symptoms yet. I don’t know whether that tells the doctor anything, if your symptoms do diminish while on steroids??
Thanks for the reply
I saw one of your early posts as well about Johns Hopkins drs - I am also seeing a Hopkins Neuruologist- Dr Dash. Is your Dr more of a Ear specialist? I am thinking of asking to see an the specialist up there called David Newman-Toker - as he is referenced on this site as a specialist.
FYI= I only started to notice an effect on the steroids around day 4. So hopefully your daughter will feel a difference then. But of course the symptons return once the steroids finish…
Yesterday was Day 4 for my daughter on the steroids, and she actually said she was noticing her dizziness more yesterday! At Johns Hopkins, we saw Dr. John Carey because he is one of a few experts in the country on Superior Canal Dehiscence Syndrome and a CT scan had shown that my daughter has thin temporal bone over her right ear, and super thin over her left ear with a possible hole (dehiscence) in it. SCDS can cause the symptoms my daughter has so that’s why we saw Dr. Carey, to see if that was her problem. Although she has the bone condition, they ran a couple of tests that came out with normal results so he believes she is suffering from VM. However, he wants her to undergo one of the tests again at the end of the year to be sure the results are still normal. His card says “otology, neurotology and skull based surgery”. He is also a respected voice on migraine, and says that it’s his job to decide if patients are suffering from SCDS or migraine. I would say that as long as you are seeing a doctor who specializes in migraine, you should be in good hands. We just saw D. Carey once, and we’re now back under the care of a Cleveland Clinic neurologist who is closer to home. I was impressed with Dr. Carey as he was thorough, gave us lots of information and recommendations as to medicine, supplements, diet.
That’s the problem with steroids. Powerful things but can only be taken briefly. I’ve known people take them for various conditions but don’t think they are commonly used to break the MAV cycle not in the U.K. at least. Wonder how well it would work.
There are many side effects of using Steroids like increase appetite, which could lead to weight gain. But, I’m not against using it. Our body just reacts differently.